Alert archive / Ohio / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 60, NWS Charleston, WV

May 10, 2020Jackson County, Meigs County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at May 10, 2020, 8:55 PM EDT for Jackson County, Meigs County, Vinton County, Ohio. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2020, 8:55 PM EDT (00:55 UTC)
Expired
May 10, 2020, 9:30 PM EDT
In force
35 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, OH, Meigs County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 102 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 8:55 PM EDTHAIL 1Jackson, OHQUARTER SIZE HAIL HAPPENING AT TIME OF CALL, SOME STONES POSSIBLY LARGER.
May 10, 9:00 PM EDTHAIL 0.7Jackson, OHDIME SIZE HAIL AT THE CENTER. ALSO SAW HAIL ON CAMERAS AT OAK HILL AND WELLSTON AROUND THAT TIME - IT LOOKED LIKE SNOW.
May 10, 9:10 PM EDTHAIL 0.7Wellston, OHDIME SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

671 
WUUS51 KRLX 110055
SVRRLX
OHC079-105-163-110130-
/O.NEW.KRLX.SV.W.0060.200511T0055Z-200511T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
855 PM EDT Sun May 10 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Northwestern Meigs County in southeastern Ohio...
  Northeastern Jackson County in southeastern Ohio...
  Southeastern Vinton County in southeastern Ohio...

* Until 930 PM EDT.

* At 855 PM EDT, a severe thunderstorm was located over Jackson,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Trained weather spotters.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Jackson, Wellston, Rutland, Hamden, Coalton, Wilkesville,
  Dyesville, Salem Center, Radcliffe, Harrisonville, Dexter and
  Carpenter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3927 8226 3920 8227 3919 8211 3906 8205
      3901 8231 3901 8233 3903 8232 3903 8244
      3899 8244 3895 8264 3912 8271
TIME...MOT...LOC 0055Z 251DEG 36KT 3906 8260 

HAIL...1.00IN
WIND...60MPH
 
$$

12
2 follow-up statements
252 
WWUS51 KRLX 110122
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
922 PM EDT Sun May 10 2020

OHC079-105-163-110130-
/O.CON.KRLX.SV.W.0060.000000T0000Z-200511T0130Z/
Meigs OH-Jackson OH-Vinton OH-
922 PM EDT Sun May 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN MEIGS...EAST CENTRAL JACKSON AND SOUTHEASTERN VINTON
COUNTIES...

At 921 PM EDT, a severe thunderstorm was located near Albany, moving
east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Wilkesville, Dyesville, Dexter, Radcliffe, Harrisonville and
Carpenter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3905 8245 3918 8251 3924 8234 3927 8226
      3920 8227 3919 8211 3907 8206
TIME...MOT...LOC 0121Z 251DEG 36KT 3915 8227 

HAIL...1.00IN
WIND...60MPH
 
$$

12
503 
WWUS51 KRLX 110130
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
930 PM EDT Sun May 10 2020

OHC079-105-163-110139-
/O.EXP.KRLX.SV.W.0060.000000T0000Z-200511T0130Z/
Meigs OH-Jackson OH-Vinton OH-
930 PM EDT Sun May 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MEIGS...EAST
CENTRAL JACKSON AND SOUTHEASTERN VINTON COUNTIES WILL EXPIRE AT 930
PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning is
allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3905 8245 3918 8251 3924 8234 3927 8226
      3920 8227 3919 8211 3907 8206
TIME...MOT...LOC 0129Z 251DEG 36KT 3917 8219 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:53 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 10, 7:53 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
753 PM EDT Sun May 10 2020

.SYNOPSIS...
Cold front with rain and isolated thunderstorms exits east of
the mountains early tonight. High pressure Tuesday and Wednesday.
Warm front Thursday. Weak cold front for the end of the week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 750 PM Sunday...

Cold front crossing the area should exit the eastern mountains by
03Z. Adjusted hourly temperatures with a slower cooling trend
through tonight. A freeze warning continues in effect for the
highest peaks of Randolph and Pocahontas counties. Rest of
forecast remains on track.

As of 145 PM Sunday...

A pleasant, if a little breezy, day will give way to rain showers
and thunderstorms late this afternoon into this evening ahead of an
approaching cold front. An initial round of showers associated with
a leading mid-level wave currently crossing over Wilmington will
approach our southeastern Ohio Counties by 3 pm this afternoon. With
more substantial cold air aloft well back to the west, would not
expect much more than a rumble or two with this activity, and given
rather dry low levels and generally weak intensity of showers, much
of this may not even reach the ground. Any precipitation that does
reach the ground coupled with rapid clearing behind the line should
serve to offset any conditional instability losses associated with a
brief dip in surface temperatures for the next wave of storms along
the cold front.

Storms along the front should be the main show this evening with
MLCAPE up to 400J/kg and bulk shear around 40KTs promoting at least
some updraft organization of thunderstorms and any stronger showers.
Given steep low level lapse rates and overall very dry sub-cloud
layer air, strong to isolated damaging wind gusts will be the primary
threat. Given low freezing levels could see a fair amount of
small hail with some minor accumulations possible in the
strongest cores as well. Think any strong/severe threat will
largely remain confined to the Middle Ohio Valley with storms
weakening as they advance further east into West Virgina through
the evening as surface heating wanes.

The cold front exits east out of the region by midnight, with wrap
around moisture working into the area by early Monday. Upslope
enhanced flow into the northern mountains of West Virgina coupled
with cold surface temperatures should yield some snow accumulations
of up to 3 inches across the most upslope flavored western slopes
with minimal, if any, accumulations expected elsewhere.

With cold air advection behind the front, the mountains will
struggle to rise above freezing again until Tuesday morning. A
freeze warning remains in effect for mainly the highest elevations
of our WV mountain zones. The continued influx of cold air will also
keep our winds up tonight and into Monday.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 245 PM Sunday...

The possibility of lingering showers from wrap around flow due
to a surface low to the northeast will persist through Monday
evening with the possibility of a mix in the highest peaks and
ridges. A dry cold front is forecast to to slide over the great
lakes and into the area which will provide lifting to reinforce
the northwest flow and consequently the chance for upslope
showers in the higher elevations. Little to no accumulations are
expected during that period. Temperatures overnight again will
drop to around 20 degrees below the climatological norms,
therefore a frost or freeze warning may need to be considered in
other areas besides the mountains where a warning is already in
place. Guidance is a little warmer than previous runs so opted
to not issue anything now, however next shift may need to
revisit this idea.

For Tuesday, an upper level trough moves across providing moisture
and lifting to maybe squeeze out a few showers before high pressure
moves in from the west and drys out the area. High pressure holds on
through Wednesday as it shifts east over the Atlantic allowing an
increase in PoPs starting late Wednesday. Again, overnight lows will
drastically be below the norms on Wednesday morning, however
slightly higher than freezing except for the mountains. In this
case a freeze watch or warning again may be warranted for the
mountains. Frost is also a possibility for parts of the
lowlands. A warming trend will commence going forward with
seasonable temperatures expected in the next period.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 245 PM Sunday...

Starting Thursday, not too much has changed since the last few
models runs. We still have a system forecast to affect the area into
Friday traversing around the periphery of the anti-cyclonic flow of
high pressure over the Atlantic. This system brings in
anomalously high PWATs creating the potential for a good rain
event lasting into Saturday. Right now, the QPF is around an
inch across the northern half with lesser amounts to the
southern portions according to WPC. From then on, as the high
pressure slowly moves further off to the east, another system
rides in on that same periphery and a few upper level short
waves cross over the area bringing more unsettled weather
through Sunday.

Chances of precipitation cover the entire area for the rest of
the long term and beyond as more disturbances get a chance to
cross over into the area. Took out likely PoPs since models have
slightly different solutions going into Monday. As the high
pressure moves off and breaks down causing the area to be more
susceptible to disturbances, decided to trim down Pops even
further going into the new work week since confidence is low
that far out. The warming trend will continue through this
period raising temperatures to above seasonable into the low
80's and close to 70F degrees in the lowlands and mountains,
respectfully. With this much heating for the area and moisture
due to the semi-active weather pattern expected, added the the
possibility of thunderstorms over the entire period mainly
during daytime heating.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 730 PM Sunday...

A cold front diminished in intensity as it crossed the OH River
this evening. However, gusty rain showers can produce wind gusts
up to 35 knots along their path. Have coded these winds at HTS,
CRW and CKB through at least 03Z. These showers could produce
periods of IFR conditions through 03Z. Have less confidence
these showers could affect BKW this evening. Coded gusty winds
with light showers at BKW for now. Behind the front, singular
storms have develop and continue to move east northeast. Some of
these storms will affect portions of the Middle southeast Ohio,
but it is uncertain if they would affect PKB at this time.
Coded VCTS at PKB to this respect.

Conditions will remain MVFR/IFR as post frontal wrap around
moisture moves over the area overnight. These conditions will
quickly improve to VFR during the late Monday morning hours due
to diurnal mixing.

Winds should remain up and gusty tonight and into the day
Monday with gusts around 20KTs in cold air advection behind the
front.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing of precipitation tonight and
associated restrictions may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            MON 05/11/20
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    M    H    H    H    M    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    L    H    H    H    M
BKW CONSISTENCY  H    H    M    H    M    H    H    M    M    L    M    M
EKN CONSISTENCY  H    H    H    M    M    M    H    H    M    M    M    M
PKB CONSISTENCY  H    H    M    H    H    H    H    M    H    H    H    H
CKB CONSISTENCY  H    M    M    H    M    M    M    M    L    H    H    M

AFTER 00Z TUESDAY...
No widespread IFR conditions are expected.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Warning from midnight tonight to 11 AM EDT Tuesday for
     WVZ523-526.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JP/JZ
NEAR TERM...ARJ/JP
SHORT TERM...JZ
LONG TERM...JZ
AVIATION...ARJ
Hazardous weather outlook, May 10, 9:10 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
910 AM EDT Sun May 10 2020

VAZ003-004-WVZ013-015-016-018-020-024>031-033-034-515>517-519-111315-
Dickenson-Buchanan-Lincoln-Kanawha-Roane-Calhoun-Doddridge-Mingo-
Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Northwest Nicholas-
910 AM EDT Sun May 10 2020

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northern West Virginia,
southeast West Virginia and southern West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Frost or freeze headlines may be necessary Monday night into Tuesday
morning.

Frost may occur again Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ032-039-040-518-520>522-524-525-111315-
Taylor-Upshur-Barbour-Southeast Fayette-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
910 AM EDT Sun May 10 2020

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia and
southeast West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Frost or freeze headlines may be necessary again Monday night into
Tuesday morning and Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time..

WVZ523-526-111315-
Northwest Pocahontas-Southeast Randolph-
910 AM EDT Sun May 10 2020

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
TUESDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

A Freeze Warning may be necessary again Tuesday night into Wednesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-019-
111315-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Putnam-Wirt-Ritchie-
910 AM EDT Sun May 10 2020

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Scattered showers and thunderstorms are expected late this afternoon
into this evening. A few of the storms may contain strong to
damaging winds and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Frost or freeze headlines may be necessary again Monday night into
Tuesday morning.

Frost may occur again Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, May 10, 8:20 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
820 PM EDT Sun May 10 2020

VAZ003-004-WVZ013-015-024>026-033-034-515-110045-
Dickenson-Buchanan-Wyoming-Northwest
Raleigh-McDowell-Boone-Kanawha-Lincoln-Logan-Mingo-
820 PM EDT Sun May 10 2020

...A LINE OF STRONG SHOWERS WILL AFFECT
DICKENSON...BUCHANAN...WESTERN MCDOWELL...MINGO...SOUTH CENTRAL
KANAWHA...SOUTHWESTERN LINCOLN...NORTHWESTERN RALEIGH...WESTERN
WYOMING...LOGAN AND BOONE COUNTIES...

At 820 PM EDT, radar indicated showers were located along a line
extending from near Chapmanville to 6 miles south of Clintwood.
Movement was east at 50 mph.

Winds in excess of 40 mph are possible with these showers.

Locations impacted include...
Williamson, Madison, Logan, Clintwood, Grundy, Haysi, John Flannagan
Lake, Breaks Interstate, Davenport, Oceana, Chapmanville, Man,
Delbarton, Van, Gilbert Creek, Mount Gay-Shamrock, Harts, Mallory,
Burnwell and Hinch.

This includes the following highways...
 West Virginia Turnpike between mile markers 68 and 70.
 Route 119 between mile markers 1 and 50.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.

LAT...LON 3702 8248 3713 8255 3720 8256 3727 8235
      3754 8197 3755 8213 3765 8218 3763 8219
      3764 8220 3768 8230 3774 8233 3805 8219
      3809 8135 3721 8176 3713 8192 3713 8199
      3705 8204 3704 8217 3696 8235
TIME...MOT...LOC 0020Z 267DEG 44KT 3797 8195 3707 8242

12
Special weather statement, May 10, 8:24 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
824 PM EDT Sun May 10 2020

WVZ015-020-027>032-039-040-517-519-521-110100-
Doddridge-Kanawha-Northwest Webster-Northwest
Nicholas-Upshur-Lewis-Braxton-Northwest
Fayette-Barbour-Clay-Harrison-Taylor-Gilmer-
824 PM EDT Sun May 10 2020

...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN KANAWHA...UPSHUR...
WEBSTER...BARBOUR...HARRISON...SOUTHEASTERN DODDRIDGE...TAYLOR...
NICHOLAS...GILMER...LEWIS...BRAXTON...CLAY AND NORTHERN FAYETTE
COUNTIES...

At 823 PM EDT, radar indicated showers were located along a line
extending from 7 miles west of Lumberport to near Pratt. Movement was
east at 40 mph.

Winds in excess of 40 mph are possible with these showers.

Locations impacted include...
Clarksburg, Buckhannon, Grafton, Weston, Summersville, Philippi,
Glenville, Sutton, Clay, Audra State Park, Webster Springs,
Bridgeport, Shinnston, Belington, Stonewood, Montgomery, Nutter Fort,
Salem, Ansted and Cedar Grove.

This includes the following highways...
 Interstate 79 between mile markers 33 and 128.
 West Virginia Turnpike between mile markers 71 and 81.
 Route 50 in West Virginia between mile markers 62 and 82.
 Route 19 between mile markers 24 and 68.
 Route 33 between mile markers 1 and 17.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.

LAT...LON 3898 7989 3895 8008 3875 8012 3874 8024
      3852 8032 3834 8052 3811 8088 3808 8154
      3853 8121 3871 8099 3876 8104 3943 8053
      3943 8028 3939 8020 3941 8011 3939 8009
      3943 7999 3943 7990 3930 7989 3923 7981
TIME...MOT...LOC 0023Z 266DEG 36KT 3938 8049 3815 8141

12
Special weather statement, May 10, 8:25 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
825 PM EDT Sun May 10 2020

WVZ015-020-027>032-039-040-517-519-521-110100-
Doddridge-Kanawha-Northwest Webster-Northwest
Nicholas-Upshur-Lewis-Braxton-Northwest
Fayette-Barbour-Clay-Harrison-Taylor-Gilmer-
825 PM EDT Sun May 10 2020

...A LINE OF STRONG SHOWERS WILL AFFECT SOUTHEASTERN
KANAWHA...UPSHUR...WEBSTER...BARBOUR...HARRISON...SOUTHEASTERN
DODDRIDGE...TAYLOR...NICHOLAS...GILMER...LEWIS...BRAXTON...CLAY AND
NORTHERN FAYETTE COUNTIES...

At 823 PM EDT, radar indicated showers were located along a line
extending from 7 miles west of Lumberport to near Pratt. Movement was
east at 40 mph.

Winds in excess of 40 mph are possible with these showers.

Locations impacted include...
Clarksburg, Buckhannon, Grafton, Weston, Summersville, Philippi,
Glenville, Sutton, Clay, Audra State Park, Webster Springs,
Bridgeport, Shinnston, Belington, Stonewood, Montgomery, Nutter Fort,
Salem, Ansted and Cedar Grove.

This includes the following highways...
 Interstate 79 between mile markers 33 and 128.
 West Virginia Turnpike between mile markers 71 and 81.
 Route 50 in West Virginia between mile markers 62 and 82.
 Route 19 between mile markers 24 and 68.
 Route 33 between mile markers 1 and 17.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.

LAT...LON 3898 7989 3895 8008 3875 8012 3874 8024
      3852 8032 3834 8052 3811 8088 3808 8154
      3853 8121 3871 8099 3876 8104 3943 8053
      3943 8028 3939 8020 3941 8011 3939 8009
      3943 7999 3943 7990 3930 7989 3923 7981
TIME...MOT...LOC 0023Z 266DEG 36KT 3938 8049 3815 8141

12
Special weather statement, May 10, 8:43 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
843 PM EDT Sun May 10 2020

OHZ086-087-110115-
Gallia-Lawrence-
843 PM EDT Sun May 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GALLIA AND
CENTRAL LAWRENCE COUNTIES...

At 842 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near South Webster to 8 miles west of
Load. Movement was east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Ironton, Gallipolis, Lake Vesuvius, Gallia, Vernon, Waterloo, Hanging
Rock, Gage, Pedro and Centerpoint.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.

LAT...LON 3860 8274 3865 8277 3868 8276 3868 8270
      3875 8270 3875 8266 3885 8265 3885 8214
      3882 8217 3880 8222 3878 8222 3851 8266
      3854 8270 3856 8273 3856 8278 3857 8281
TIME...MOT...LOC 0042Z 265DEG 28KT 3881 8262 3853 8311

12
Special weather statement, May 10, 8:45 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
845 PM EDT Sun May 10 2020

KYZ101-110115-
Greenup-
845 PM EDT Sun May 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GREENUP
COUNTY...

At 845 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Oak Hill to near Load.
Movement was east at 35 mph.

Winds in excess of 45 mph and pea size hail are possible with these
storms.

Locations impacted include...
Ironton, Greenup, Load, Greenbo Lake, Franklin Furnace, Flatwoods,
Russell, Raceland, Wurtland, Bellefonte, Brushart, Warnock and Grays
Branch.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.

LAT...LON 3853 8315 3867 8287 3858 8284 3856 8279
      3853 8269 3851 8266 3848 8270 3849 8313
      3851 8317
TIME...MOT...LOC 0045Z 265DEG 28KT 3881 8256 3854 8305

12
Special weather statement, May 10, 8:48 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
848 PM EDT Sun May 10 2020

VAZ003-004-WVZ015-024>026-033-034-515>518-110115-
Dickenson-Buchanan-Wyoming-Northwest Raleigh-McDowell-Southeast
Raleigh-Boone-Kanawha-Southeast Fayette-Logan-Mingo-Northwest
Fayette-
848 PM EDT Sun May 10 2020

...A LINE OF STRONG SHOWERS WILL AFFECT
DICKENSON...BUCHANAN...MCDOWELL...SOUTHEASTERN MINGO...SOUTH CENTRAL
KANAWHA...RALEIGH...WYOMING...SOUTHEASTERN LOGAN...FAYETTE AND
SOUTHEASTERN BOONE COUNTIES...

At 847 PM EDT, radar indicated showers were located along a line
extending from 6 miles southwest of Burnwell to near Clintwood.
Movement was east at 50 mph.

Winds in excess of 40 mph are possible with these showers.

Locations impacted include...
Beckley, Fayetteville, Welch, Clintwood, Grundy, Pineville, Haysi,
John Flannagan Lake, Breaks Interstate, Davenport, Babcock State
Park, Oak Hill, Mullens, Mount Hope, Mabscott, Oceana, Sophia, Gary,
War and Northfork.

This includes the following highways...
 West Virginia Turnpike between mile markers 28 and 70.
 Interstate 64 in West Virginia between mile markers 120 and 136.
 Route 19 between mile markers 1 and 23.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.

LAT...LON 3702 8248 3712 8253 3754 8197 3754 8206
      3808 8148 3811 8088 3806 8087 3806 8080
      3795 8081 3787 8075 3782 8094 3768 8088
      3771 8098 3759 8109 3758 8120 3727 8142
      3721 8156 3724 8174 3704 8208
TIME...MOT...LOC 0047Z 265DEG 44KT 3799 8149 3708 8249

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:43 PM EDTSpecial Weather StatementRLXGallia, Lawrence32 min
May 10, 9:39 PM EDTSpecial Weather StatementRLXLawrence21 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.